Rivastigmine (improvement?): The doctor... - PSP Association

PSP Association

7,033 members9,593 posts

Rivastigmine (improvement?)

SewBears
SewBears

The doctor increased Rivastigmine to help with cognitive functions. We went from 4.6 mg patch to 9.5 mg patch. We started the new dosage last Saturday so it’s only been a week. I hadn’t noticed a change in behavior or mood but a strange thing happened this morning. After breakfast my husband got up from the table and started clearing the dishes and he actually carried them over to the sink without incident. It’s been two years since he’s thought to do something like this. Then later in the morning he brought the trashcan bin in off of the street without falling. Usually he doesn’t even know if I’m in the same room with him and the norm is to just stare into oblivion. I didn’t know that he was aware that it was even trash day. Wow! Now I’m afraid that this is not going to last. Like he’s a bubble waiting to pop. I’ve grown accustomed to decline, not improvement. Sad isn’t it, that I can’t trust it? I feel like I’m being setup for a huge letdown and I wish I could just go with the flow and appreciate the now. I’m not used to this and it’s scary, is it weird to think this way? Am I being paranoid?

10 Replies
oldestnewest

I don’t think you are being paranoid. Enjoy the upturn while it last. I’ve read in the past posts of people having very good days when they seem back to their old self. The drug increase seems to be doing something. How long is the question.

Hang in there! Enjoy it while it lasts. Make some daily short term plans and make memories!

Hope the effect lasts a good while. Would be great to see something positive here!

Big hug to you both.

Jen XXX XXX

honjen43
honjen43 in reply to honjen43

Jillann is watching this! Hi jillannf6 ! Big hug to you! Think of you heaps.

Love and hugs

Jen XXXXXXXXXX

Hello there

Yes, it really does work so keep on keeping on while you can.

Chris is now on 13.3mg patches but sadly this disease is taking over day by day.

Hugs

Anne

So many ups & downs in Life... Enjoy the Ups!

And you definitely are not being paranoid. Sending hugs... Granni B

Update: Three days ago hubby improved but today not so much. He was very confused all day. We’re back to word finding and comprehension issues. Maybe it was a fluke. Hoping tomorrow is better 🤷‍♀️ Crazy Disease 🤬

Because of your post about Rivastigmine I was able to get my husband on it. Thank you so much....I will try anything!

I was wondering if you are still seeing improvements? Do you feel it is still helping him and is it helping with balance.

Like you I wonder if the bubble will burst! My husband is on the lowest dose at the moment, he is on his 6th patch and there has been a couple of tiny things that are definitely improvements! He has a couple of times made a full sentence!! That has been unheard of and it was actually a very thoughtful comment.

How are things now with y’all, are you still seeing improvement? I hope so ❤️

Hi Jubilee,

Yes, there is still improvement. The body reaches a tolerance to the drug and after 5 months we increased to the next level. 7 months after that we increased the dosage again. My husband is now on the highest dosage of 13.3 mg, going on a month now. With each increase there is improvement. It helps his mood, communication is better, he seems less confused. I’m not sure about balance because he doesn’t move around much. He walks from the bed to a chair, to a different chair, inside of the house. When we go out, which is rare because of lockdown, I push him in a wheelchair. Mostly because he is weak and I worry about falls.

The other night my husband had a tantrum. Without going into details his little fit happened because I managed to get out of routine and accidentally skipped a dosage. I placed a patch on him as soon as I figured out what was going on. He improved almost immediately!

I’m so glad that it’s working for your husband! I really feel like it’s a quality of life improvement. If the bubble starts to burst ask your doc for advice, knowing that the dosage can be upped. Everyone is different. I have heard that too much can trigger hallucinations, so be on the lookout for that. Everyone reacts differently of course.

Living in the moment!

❤️ SewBears

Thank you for the reply....we are just at the beginning but I feel very encouraged.

How are his bathroom habits have they improved?

Was your husband angry often before the patch? Bob has never had anger...

Thanks again

❤️❤️🌸 Gail

My husband is not an angry person at all. He gets frustrated which is understandable. The incident I mentioned was watching my darling have a fight with his water glass and the TV remote control. Thankfully both items still function.

I brought this up because the drama was caused from a withdrawal response. 36 hours had gone by without a new patch and they are supposed to be replaced every 24 hours. A terrible mistake on my part! When I realized that I had skipped a dosage, I placed a new patch on him right away. I was concerned that it might have kept him awake that evening, but he slept like a baby. The next morning I replaced it again to get back into our normal routine.

He is doing really well and he’s a happy guy.

❤️ SewBears

You may also like...